# SDR 97ZZZX1848

- Difficulty date: March 28, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Precision Propeller Services International, LLC, repair station FG6R375D
- Make and model: Piper PA-31-350
- Propeller: Hartzl HCE3YR2
- System (JASC): 6114 · Propeller Hub Section
- Part: Hub
- Part number: D32612
- Condition: Cracked
- Location: Mt Flange
- Part time: 256 hours
- Stage of operation: IN
- Nature of condition: E
- Precautionary procedure: K

## Discrepancy

PILOT NOTED VIBRATION IN LEFT ENGINE WHEN POWER REDUCED FOR LANDING.  FOUND 3 OF 6 MOUNTING STUDS ON PROPELLER FRACTURED.  REMOVAL OF PROPELLER REVEALED O-RING PINCHED BETWEEN PROPELLER HUB AND STARTER RING GEAR.  PROPER LOCATION OF O-RING IS INSIDE PROPELLER FLANGE.  AS O-RING EXTRUDED OUT, BOLT TORQUE REDUCED ALLOWING PROPELLER TO WORK AND MOVE FRACTURING BOLTS.  PROPELLER HAD RECENTLY BEEN REMOVED AND REPLACED FOR SPINNER ASSEMBLY REPLACEMENT.  FURTHER INVESTIGATION REVEALED STARTER RING GEAR CRACKED AND HUB CRACKED AT ONE MOUNTING STUD HOLE.  RING GEAR AND HUB REPLACED.  SUSPECT CAUSE:  FAILURE TO FOLLOW MANUFACTURER'S INSTALLATION INSTRUCTIONS.
